Arizona, 2014Heavy Rain in Arizona, July 27, 2014
July 27, 2014 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm with heavy rain hit the town of Nutrioso.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm with heavy rain hit the town of Nutrioso.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 27, 2:30 PM MST, 45 minutes earlier.
Area forecast discussion, Jul 27, 2:30 PM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST SUN JUL 27 2014
.SYNOPSIS...AN ACTIVE MONSOON PATTERN WITH DEEP MOISTURE AND UPPER
LEVEL DISTURBANCES WILL PRODUCE SLOW MOVING SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH MONDAY. FROM
TUESDAY ONWARD THE HIGH PRESSURE RIDGE MOVES SOUTH TO A LESS
FAVORABLE POSITION...POSSIBLY RESULTING IN A DOWNWARD TREND FOR
STORMS.
&&
.DISCUSSION...SHOWERS AND THUNDERSTORMS WERE INCREASING ACROSS NRN AZ
EARLY THIS AFTERNOON. AN UPPER-LEVEL DISTURBANCE IS APPROACHING FROM
THE SOUTHEAST AND THIS WILL LIKELY RESULT IN LOCAL ENHANCEMENT OF
DEEP LAYER SHEAR AND INSTABILITY...AND A FEW THUNDERSTORMS MAY REACH
MARGINALLY SEVERE LEVELS WITH STRONG WINDS AND HAIL. OTHERWISE...MOST
THUNDERSTORMS WILL PRODUCE HEAVY RAIN WITH THE POTENTIAL FOR
LOCALIZED FLOODING.
MOIST AND UNSTABLE SOUTHERLY FLOW CONTINUES MONDAY WITH ANOTHER UPPER
LEVEL DISTURBANCE FORECAST TO ROTATE NORTH INTO NRN AZ LATE MONDAY
AFTERNOON AND EVENING AGAIN ENHANCING AFTERNOON/EVENING CONVECTION. THE
HIGH PRESSURE CENTER MOVES OVER AZ TUESDAY THROUGH NEXT WEEK
POTENTIALLY RESULTING IN A DOWNWARD TREND IN STORM ACTIVITY. TEMPS
WILL GENERALLY REMAIN NEAR AVERAGE READINGS THROUGH THE FORECAST
PERIOD.
&&
.AVIATION...FOR THE 00Z PACKAGE...AREAS OF SMOKE FROM WILDFIRES MAY
PRODUCE OVERNIGHT MVFR VSBY IN THE VICINITY OF KGCN/KFLG/KSEZ. SCT
SHRA/TSRA WITH ISOLD +TSRA WILL CONTINUE THRU EARLY EVENING. MVFR
VSBY AND WIND GUSTS UP TO 35KTS PSBL IN THE STRONGER STORMS. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.........DB/JJ
AVIATION.......DB
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
In the hours before
Special weather statement, Jul 27, 12:22 PM MST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1222 PM MST SUN JUL 27 2014
AZZ007-015-271945-
COCONINO AZ-
1222 PM MST SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA
UNTIL 1245 PM MST
AT 1217 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 12 MILES SOUTH OF VALLE...
MOVING WEST AT 15 MPH. THIS STORM IS LOCATED JUST WEST OF HIGHWAY 64
NEAR MILE POST 205.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
&&
LAT...LON 3539 11257 3564 11254 3557 11211 3539 11213
TIME...MOT...LOC 1922Z 096DEG 11KT 3549 11223
JJ
Special weather statement, Jul 27, 12:43 PM MST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1243 PM MST SUN JUL 27 2014
AZZ007-272015-
COCONINO AZ-
1243 PM MST SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA
UNTIL 115 PM MST
AT 1240 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 14 MILES NORTH OF
WILLIAMS...MOVING WEST AT 20 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF HIGHWAY 64 NEAR MILE POST 200.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL
SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE
DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES.
&&
LAT...LON 3543 11264 3564 11256 3552 11218 3537 11223
TIME...MOT...LOC 1942Z 104DEG 24KT 3546 11228
JJ
Special weather statement, Jul 27, 1:48 PM MST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
148 PM MST SUN JUL 27 2014
AZZ014-017-272115-
APACHE AZ-
148 PM MST SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN APACHE COUNTY IN NORTHEAST ARIZONA
UNTIL 215 PM MST
AT 141 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR ALPINE...MOVING WEST AT 15
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
THIS ADVISORY INCLUDES ALPINE...NUTRIOSO...THREE FORKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL
SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE
DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES.
&&
LAT...LON 3378 10907 3383 10950 3410 10939 3399 10903
TIME...MOT...LOC 2047Z 103DEG 12KT 3389 10915
JJ
Heavy Rain, Apache
- When
- July 27, 3:15 PM MST to 3:45 PM MST
- Where
- Apache County, 3 mi N of Nutrioso to 3 mi S of Nutrioso
- Reported by
- Trained Spotter
- Coordinates
- 33.993, -109.200
A thunderstorm dropped 1.50 inches of rain in just 30 minutes over the town of Nutrioso. This caused street flooding.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, July 27, 2014$55 million · 3 in hail · 115 events
- Tornadoes and Hail in Tennessee, July 27, 2014EF3 · 42 events
- Lightning Strikes in California, July 27, 20141 death · 9 injured · 2 events
- Hail and Damaging Winds in North Carolina, July 27, 20141 death · $40,000 · 1.75 in hail · 14 events
- Flash Flood and Flooding in Massachusetts, July 27, 20144 injured · $440,000 · 50 kt wind · 20 events
- Tornado and Flash Flooding in Massachusetts, July 27 to 28, 2014$277,000 · EF1 · 17 events
- Tornadoes and Flash Flood in West Virginia, July 27, 2014$184,000 · EF1 · 20 events
- Hail and Damaging Winds in Tennessee, July 27, 2014$213,000 · 1 in hail · 38 events
- Tornado and Flash Flooding in Kentucky, July 27 to 28, 2014$4,000 · EF1 · 77 events
- Flash Flooding and Lightning Strike in Nevada, July 27 to 28, 2014$1.0 million · 3 events
- Hail and Damaging Wind in New Jersey, July 27 to 28, 2014$1.0 million · 52 kt wind · 3 events
- Damaging Winds in Ohio, July 27, 2014$185,000 · 52 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 537878.